Dvt resulted from surgery in 2006. Many problems maintaining cumidin level. Had green filter inplanted after first pe.
Never ever switch medications without clearing it with your physician. My father has this same problem. He also has filters and maintains his coumadin levels and his protyme levels as well. You should always keep close monitoring by a physician. If you feel this doctor is not keeping a watchful eye, then it might be wise to ask for a 2nd opinion. There is nothing wrong with seeking another opinion. PE's are nothing to play around with, as Im sure you are aware of. I wish you much luck in maintaining your health.
Hi xbluenite & welcome to Drugs.com! :)
It states that you have a DVT. Should it be past tense instead, "had"?
I suffered a Pulmonary Embolism (PE) in late June 2008 and was on Heparin, Tinziparin & Warfarin at various times for over a year. I've just had a DVT in late March so now I'm back on Coumadin (Warfarin). :(
Since I've been off & on Coumadin at several different points in time, I can still recall how I felt then. I strongly believe that my body does NOT like Coumadin & that I'm experiencing extra pain right now because of taking this blood thinner. I'm going to have a biopsy performed in late October & will be going on Heparin then for at least 10 days. I'm actually looking forward to being Warfarin free & to see if I feel better & don't swell up as much. I'd had the DVT in my left thigh. Sometimes, I still have pain in my left leg. In addition, I usually have swelling in my left foot or ankle or leg, up & down, daily.
xbluenite, I'm so sorry about your health concerns! Did you have heart surgery in 2006? I'm extremely interested in knowing how Coumadin affects other people. Have you tried Jantoven? Why do you wish to use Pradaxa?
I'm in Canada & I've heard that a new anticoagulant may become available very soon. Presently, this drug is generally used in surgical rooms in hospitals. Have you heard about this drug yet, xbluenite? Do you know anyone else having issues with Coumadin (Warfarin)? I'm unsure what I'd do if my doctor told me I'd have to take Coumadin (Warfarin) every day for the rest of my life. (I'm 55). Another factor for me is the cost. I haven't worked for over 3 years now & wouldn't be able to afford a prescription that isn't covered by insce.
I'm starting to feel sad about my health & financial condition. So, as you can see, xbluenite, whatever information you can post would mean such a big deal to me! My whole future is hanging in the balance of the next few months. Isn't that awful? LOL
Anyway, please respond if you wish to & have some time to do so.
Thank you ever so much! from Wendy
I would not recommend doing this as there is no way for an ER doctor to reverse the effects of Pradaxa if you are in an accident and have severe bleeding. Also, Pradaxa is not yet FDA approved for this indication. I would wait until Xarelto is approved for your indication, as it appears this may be a better medication than Pradaxa based on current clinical trials. You can convert to Lovenox or Arixtra but they are injectables and they will cost more than Comundin. I am on Arixtra for 3 years now after many PE's and DVTs. I had the same problem with Comundin. You will need to see your doctor to get a new prescription for either of these meds, based on your weight. Have you considered seeing a Hemotologist to ensure that you do not have another bleeding disorder since you have had multiple PEs & a DVT? You did not state what kind surgery caused the DVT.
- Pradaxa Information for Consumers
- Pradaxa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pradaxa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Deep Vein Thrombosis -- Recurrent Event - has anyone been able to get SSI disability from DVT. I am?
Posted 13 Nov 2009 • 2 answers
Posted 4 Aug 2011 • 4 answers
Deep Vein Thrombosis (DVT) - My 29 yr old daughter has DVT after hip surgery for a sports accident.?
Posted 31 Oct 2013 • 2 answers
Posted 19 Apr 2015 • 2 answers
Posted 22 Oct 2015 • 1 answer